| Catalog Number |
9-SB-018 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An event of difficulty advancing the device and material deformation was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.It was indicated that after insertion, it was observed that the tip of the balloon split and could not advance through the patent foramen ovale (pfo).The split tip was noted after the balloon made contact with the guidewire.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Abbott also requested for image of the device/issue which was not provided by the field.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Per the information available abbott cannot further speculate on why the reported event occurred.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that an 18mm amplatzer sizing balloon ii was selected for a procedure on (b)(6) 2024.During the procedure it was noted that there was difficulty inserting the balloon into the patient.After insertion, it was observed that the tip of the balloon split and could not advance through the patent foramen ovale (pfo).The split tip was noted after the balloon made contact with the guidewire.The device was removed from the patient.A 25mm sized device was chosen through transesophageal echocardiography (tee) measurements.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.